Alert archive / Connecticut / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 81, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 5, 2012, 4:37 PM EDT for Northwest Hills Planning Region, Connecticut. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2012, 4:37 PM EDT (20:37 UTC)
- Expired
- Aug 5, 2012, 5:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
The radar
The Brookhaven radar (KOKX), 96 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2201 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
375
WUUS51 KALY 052037
SVRALY
CTC005-052130-
/O.NEW.KALY.SV.W.0081.120805T2037Z-120805T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
437 PM EDT SUN AUG 5 2012
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
* UNTIL 530 PM EDT
* AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
OAKVILLE...OR 9 MILES NORTHWEST OF WATERBURY...AND MOVING EAST AT
30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
THOMASTON AND OAKVILLE BY 445 PM EDT...
TERRYVILLE BY 455 PM EDT...
NEW HARTFORD BY 510 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
&&
LAT...LON 4169 7333 4198 7290 4196 7288 4191 7290
4186 7295 4184 7293 4182 7294 4179 7301
4164 7298 4161 7302 4161 7304 4156 7310
4155 7315 4151 7316 4150 7323
TIME...MOT...LOC 2037Z 249DEG 25KT 4163 7316
$$
WASULA2 follow-up statements
110
WWUS51 KALY 052104
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
504 PM EDT SUN AUG 5 2012
CTC005-052130-
/O.CON.KALY.SV.W.0081.000000T0000Z-120805T2130Z/
LITCHFIELD CT-
504 PM EDT SUN AUG 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHEASTERN LITCHFIELD COUNTY...
AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PEQUABUCK...OR NEAR
BRISTOL...MOVING EAST AT 30 MPH.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
LAT...LON 4158 7323 4198 7290 4196 7288 4191 7290
4186 7295 4184 7293 4182 7294 4179 7301
4164 7298 4161 7302 4161 7304 4156 7310
4155 7315 4151 7316 4150 7323
TIME...MOT...LOC 2104Z 249DEG 25KT 4170 7293
$$
WASULA545
WWUS51 KALY 052134
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
534 PM EDT SUN AUG 5 2012
CTC005-052144-
/O.EXP.KALY.SV.W.0081.000000T0000Z-120805T2130Z/
LITCHFIELD CT-
534 PM EDT SUN AUG 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LITCHFIELD COUNTY
HAS EXPIRED...
THE LINE OF THUNDERSTORMS HAS MOVED EAST OF THE WARNING AREA. THE
WARNING HAS EXPIRED.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
LAT...LON 4158 7323 4198 7290 4196 7288 4191 7290
4186 7295 4184 7293 4182 7294 4179 7301
4164 7298 4161 7302 4161 7304 4156 7310
4155 7315 4151 7316 4150 7323
TIME...MOT...LOC 2104Z 249DEG 25KT 4170 7293
$$
WASULAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:16 PM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Aug 5, 2:16 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
216 PM EDT SUN AUG 5 2012
.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE NORTHWEST AND CROSS THE
REGION TONIGHT. SHOWERS AND THUNDERSTORMS WILL PRECEDE AND
ACCOMPANY THIS BOUNDARY WITH SOME OF THE STORMS PRODUCING VERY
HEAVY RAINFALL. A MORE SEASONABLE AND DRIER AIRMASS WILL BE
USHERED INTO OUR REGION IN THE WAKE OF THE COLD FRONT FOR MONDAY
AND TUESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
HAVE A LINE OF CONVECTION MOVING ACROSS THE AREA WITH CONVECTION
FIRING UP TO ITS EAST WHERE THERE IS GREATER INSTABILITY. RADAR
RAINFALL ESTIMATES ARE 1 TO 2 INCHES PER HOUR IN THE HEAVIER/STRONGER
STORMS. STORMS ARE MOVING NORTHEAST AROUND 30 MPH. HAVE TIMED THIS
FIRST BATCH OF CONVECTION EASTWARD ACROSS AREA WITH HEAVY RAINFALL
MENTIONED. THEN THERE IS A BREAK...CHANCE POPS...UNTIL THE MAIN
ROUND CONVECTION MOVES THROUGH LATE THIS AFTERNOON AND EVENING.
WITH THIS ROUND HAVE GUSTY WINDS MENTIONED IN ADDITION TO THE
HEAVY RAINFALL. THE STORM PREDICTION CENTER MAINTAINS THE SLIGHT
RISK OVER THE REGION AND WITH THE 15 PERCENT CONVECTIVE WIND
OUTLOOK ACROSS ALL BUT THE NORTHWEST CORNER WHICH IS IN THE 30
PERCENT OUTLOOK CLOSER TO THE BETTER DYNAMICS.
AS OF 1045 AM EDT...CONDITIONS LOOK FAVORABLE FOR HEAVY RAIN WITH
SOME SHOWERS AND THUNDERSTORMS TODAY...BUT THE SEVERE THREAT AND
FLASH FLOOD THREAT IS A BIT MORE NEBULOUS. SEVERAL BANDS OF
SHOWERS AND THUNDERSTORMS ARE EXPECTED AHEAD OF A COLD FRONT
THROUGH THE CNTRL-ERN GREAT LAKES REGION...AND THE MIDWEST TODAY.
ONE BAND MAINLY OF SHOWERS WITH A RUMBLE OR TWO OF THUNDER IS
MOVING THROUGH THE SRN DACKS...W-CNTRL MOHAWK RIVER VALLEY...AND
CNTRL NY. THIS LINE OF SHOWERS WITH EMBEDDED THUNDER IS IN THE
WARM SECTOR...ASSOCIATED WITH THE PREFRONTAL TROUGH. WE HAVE
RETOOLED THE POPS/WX/TEMP TRENDS TO ACCOUNT FOR THIS LINE OF
SHOWERS AND THUNDERSTORMS. OTHER SHOWERS HAVE POPPED UP WITH
ANOTHER WEAK SFC TROUGH EAST OF THE CT RIVER VALLEY. THE SW FLOW
IS STRONG ALOFT...SO THINGS SHOULD MOVE ALONG....THOUGH WE WILL
HAVE TO WATCH OUT FOR TRAINING OR BACK BUILDING CONVECTION LATER
THIS AFTERNOON INTO TONIGHT.
THE PRESENT CONVECTION WILL LIKELY UTILIZE THE SBCAPES OF
500-1000 J/KG IN PLACE. THE QUESTION WILL BE IF WE CAN DESTABILIZE
WITH SOME CLEARING THIS PM. SOME CLEARING IN THE SATELLITE PICTURE
LOOKS POSSIBLE OVER PORTIONS OF W-CNTRL NY WHERE A STRONGLY FORCED
LINE OF CONVECTION MAY MATERIALIZE WITH THE BETTER MID AND UPPER
HEIGHT FALLS...AND THE JET DYNAMICS/ RRQ OF THE UPPER JET STREAK/.
THE LAPSE RATES ARE POOR ALOFT.
THE PWATS ARE RUNNING IN THE 1.50-2.0" RANGE WITH SFC DEWPTS IN THE
U60S TO L70S. A VERY SOUPY AIR MASS. THESE PWATS ARE 1 TO 3
STANDARD DEVIATIONS ABOVE NORMAL. THE LATEST NCEP PWAT CHART HAS
KALB WITH A PWAT OF 1.78" /168% OF NORMAL/...KBUF AT 1.88" /190%
OF NORMAL/...AND KPIT 1.95" /189%/. HEAVY DOWNPOURS ARE POSSIBLE
WITH SOME 1-3" AMOUNTS IN THE FORECAST AREA. MAYBE LOCALLY
HIGHER...THOUGH THE LATEST NAM GIVES LESS THAN A HALF AN INCH IN
THE VALLEY AREAS...AND A HALF AN INCH TO AN INCH AND A HALF OVER
THE WRN SPINE OF THE ADIRONDACKS...SRN GREENS...AND
CATSKILLS...WHICH MAKES SENSE WITH THE SW FLOW IN THE LOW TO MID LEVELS.
POPS WERE CONTINUED THE HIGHEST IN THE LATE AFTERNOON AND EVENING
PRIOR TO MIDNIGHT. AGAIN...THE THREAT FOR FLASH FLOODING LOOKS
ISOLATED AT THIS POINT...AND WE WILL KEEP THE WATCH OUT FOR
NOW...BUT MAY HAVE TO REVISIT IT LATER TODAY.
PREVIOUS DISCUSSION OVERNIGHT THOUGHTS...
A FLASH FLOOD WATCH HAS BEEN ISSUED FOR ALL OF EASTERN NEW YORK
AND ADJACENT WESTERN NEW ENGLAND FROM 2 PM THIS AFTERNOON THROUGH
EARLY MONDAY MORNING. THE TRAINING OF CELLS IS A DISTINCT
POSSIBILITY AS THE COLD FRONT IS EXPECTED TO DROP FROM NORTHWEST
TO SOUTHEAST AS THUNDERSTORMS MOVE FROM SOUTHWEST TO NORTHEAST
ALONG AND AHEAD OF IT. PWATS RISE TO 2 TO NEARLY 2.5 INCHES THIS
EVENING ALONG WITH A STRONG THETA E RIDGE H1000-H850..AND K INDEX
VALUES BTWN 35 AND 40.
EXPECT HIGHS TODAY GENERALLY IN THE LOW TO MID 80S WITH LOWS
TONIGHT GENERALLY IN THE 60S TO LOWER 70S.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
ANY LINGERING SHOWERS OR THUNDERSTORMS ACROSS THE SOUTHEAST
PORTION OF THE FA ARE EXPECTED TO END EARLY MONDAY MORNING...OTHERWISE
DRIER...MORE SEASONABLE AND MUCH LESS HUMID CONDITIONS ARE
EXPECTED DURING THE SHORT TERM PERIOD WITH A GOOD DEAL OF SUNSHINE
ON BOTH MONDAY AND TUESDAY AND MAINLY CLEAR SKIES MONDAY NIGHT AND
TUESDAY NIGHT AS HIGH PRESSURE BUILDS ACROSS THE REGION. EXPECT
HIGHS ON MONDAY IN THE MID 70S TO MID 80S...LOWS MONDAY NIGHT IN
THE MID 50S TO LOWER 60S...HIGHS ON TUESDAY IN THE UPPER 70S TO
MID 80S AND LOWS TUESDAY NIGHT IN THE MID 50S TO MID 60S.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
HAVE POPULATED THIS PORTION OF THE GRIDDED DATABASE WITH A 50/50
BLEND OF 18Z/04 HPC GUIDANCE AND 00Z/05 GMOS.
WED-THU NT...A WEAKENING SHORTWAVE WILL APPROACH FROM THE WEST LATE
WED...ALONG WITH AN ATTENDANT SURFACE BOUNDARY. FORCING ASSOCIATED
WITH THESE FEATURES MAY TRIGGER ISOLATED SHOWERS WED
AFTERNOON/EVENING ACROSS N/W AREAS...WHERE SLIGHT CHC POPS HAVE BEEN
INDICATED. THIS BOUNDARY IS THEN EXPECTED TO STALL ACROSS THE REGION
THU/THU NT. MARGINAL INSTABILITY...IN COMBINATION WITH WEAK FORCING
FROM FRONTAL BOUNDARY MAY PRODUCE ISOLATED TO SCATTERED
SHOWERS/THUNDERSTORMS ON THU...WHEN LOW CHC POPS ARE INDICATED.
EXPECT TEMPS TO AVERAGE ABOVE SEASONAL LEVELS...ALONG WITH
INCREASING HUMIDITY LEVELS DURING THIS TIME PERIOD...WITH DAYTIME
MAXES REACHING THE MID TO UPPER 80S IN VALLEYS...AND UPPER 70S TO
LOWER 80S ACROSS HIGHER ELEVATIONS. OVERNIGHT MINS SHOULD FALL INTO
THE LOWER/MID 60S IN VALLEYS...AND 55-60 ACROSS HIGHER ELEVATIONS.
FRI-SAT...CONFIDENCE INCREASING THAT A RATHER UNSETTLED PERIOD
SHOULD OCCUR...AS AN AMPLIFYING SHORTWAVE SLOWLY APPROACHES FROM THE
GREAT LAKES REGION...AND POTENTIALLY CLOSES OFF UPON APPROACHING
FROM THE WEST/SOUTHWEST. AT THE SURFACE...A WAVE...OR SERIES OF
WAVES ARE EXPECTED TO DEVELOP ALONG THE AFOREMENTIONED STALLED
FRONTAL BOUNDARY ACROSS THE REGION. THERE REMAINS SOME UNCERTAINTY
IN THE EXACT PLACEMENT AND DETAILS OF THE DEVELOPMENT OF ANY SFC
WAVE...AND MOVEMENT OF FRONTAL SYSTEMS AT THIS TIME RANGE...BUT AT
THE VERY LEAST...IT APPEARS THAT SEVERAL ROUNDS OF
SHOWERS/THUNDERSTORMS WILL BE POSSIBLE DURING THIS TIME PERIOD.
AND...DEPENDING ON HOW FAR SOUTH ANY SFC WAVE TRACKS...A PORTION OF
THE REGION COULD EVEN RECEIVE A STEADY...BENEFICIAL RAINFALL. HAVE
INCLUDED HIGH CHC POPS AT THIS TIME. GIVEN THE UNCERTAINTY IN
FRONTAL BOUNDARIES WITH THIS SYSTEM...TEMPERATURES REMAIN
TRICKY...AS A MORE SOUTHERN TRACK WITH THE LOW WOULD FAVOR NEAR
OR EVEN BELOW NORMAL DAYTIME MAXES. FOR NOW...HAVE SIDED WITH THE
AFOREMENTIONED 50/50 BLEND OF HPC GUIDANCE AND GMOS...WITH DAYTIME
MAXES IN THE LOWER 80S IN VALLEYS...AND 70S ELSEWHERE...AND
OVERNIGHT MINS MAINLY IN THE 60S AS CLOUDS AND HIGHER HUMIDITY
LEVELS KEEP NIGHTTIME TEMPS RELATIVELY WARM.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
A COLD FRONT APPROACHING FROM THE GREAT LAKES REGION AND THE OHIO
VALLEY WILL BRING BANDS OF SHOWERS AND THUNDERSTORMS TO THEN REGION
UNTIL AROUND MIDNIGHT. THE FRONT WILL MOVE SOUTH AND EAST THIS
MORNING...WITH HIGH PRESSURE BUILDING IN TOMORROW.
A PREFRONTAL SFC TROUGH HAS FOCUSED ONE BAND OF SHOWERS AND
THUNDERSTORMS CURRENTLY MOVING ACROSS ERN NY AND WRN NEW ENGLAND.
THIS BAND OF SHOWERS AND THUNDERSTORMS HAS PRODUCED BRIEF LAPSES TO
IFR/MVFR LEVELS IN TERMS OF VSBYS AND CIGS. THIS WILL CONTINUE PRIOR
TO 20Z FOR KGFL/KPSF/KALB/KPOU. A BREAK WILL OCCUR WITH VFR
CONDITIONS UNTIL ABOUT 00Z...AS ANOTHER LINE OF SHOWERS AND
THUNDERSTORMS APPROACHES AHEAD OF THE COLD FRONT FOR THE ERN NY AND
WRN NEW ENGLAND TERMINALS. THIS BATCH OF SHOWERS WILL YIELD AT
LEAST MVFR CONDITIONS. LATER TAF ISSUANCES CAN PINPOINT TEMPO GROUPS
FOR POTENTIAL IFR CONDITIONS. THE SKIES MAY CLEAR WITH SOME PATCHY
IFR/MVFR MIST AT KGFL/KPOU/KPSF.
THE WINDS WILL SHIFT TO THE W/NW BTWN 06-12Z FROM NORTHWEST TO
SOUTHEAST OVER THE AREA...WITH CONDITIONS LIFTING TO VFR LEVELS
AROUND 12Z/MON. SOME HIGH LEVEL CLOUDS MAY LINGER SOUTH AND EAST OF
KALB INTO THE LATE MORNING.
SOUTH WINDS OF 10-15 KTS WITH GUSTS 20-25 KTS WILL BE COMMON THIS
AFTERNOON. THE WINDS WILL VEER TO THE SOUTHWEST TOWARDS 00Z/MON AT
5-10 KTS. ONCE THE FRONT PASSES...EXPECT THE WINDS WILL SHIFT TO
THE W/NW AT 5-10 KTS...AND CONTINUE THROUGH LATE MONDAY MORNING.
STRONGER WIND GUSTS ARE POSSIBLE IN ANY THUNDERSTORMS THROUGH THIS
EVENING.
OUTLOOK...
MON...VFR. SLIGHT CHC -SHRA EAST OF THE HUDSON RIVER EARLY IN THE
MORNING.
TUE...VFR. NO SIG WX.
WED...VFR. SLIGHT CHC -SHRA/-TSRA.
THU-FRI...VFR/MVFR. CHC OF -SHRA/-TSRA.
&&
.FIRE WEATHER...
WET FLAG CONDITIONS ARE EXPECTED FROM THIS AFTERNOON THROUGH TONIGHT.
A COLD FRONT WILL APPROACH FROM THE NORTHWEST TODAY AND CROSS THE
REGION TONIGHT. SHOWERS AND THUNDERSTORMS WILL PRECEDE AND ACCOMPANY
THIS BOUNDARY WITH SOME OF THE STORMS PRODUCING VERY HEAVY RAINFALL.
A MORE SEASONABLE AND DRIER AIRMASS WILL BE USHERED INTO OUR REGION
IN THE WAKE OF THE COLD FRONT FOR MONDAY AND TUESDAY.
&&
.HYDROLOGY...
A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF EASTERN NEW YORK AND
ADJACENT WESTERN NEW ENGLAND THROUGH TONIGHT INTO EARLY MONDAY
MORNING.
HAVE A LINE OF CONVECTION MOVING ACROSS THE AREA WITH CONVECTION
FIRING UP TO ITS EAST WHERE THERE IS GREATER INSTABILITY. RADAR
RAINFALL ESTIMATES ARE 1 TO 2 INCHES PER HOUR IN THE HEAVIER/STRONGER
STORMS. STORMS ARE MOVING NORTHEAST AROUND 30 MPH. HAVE TIMED THIS
FIRST BATCH OF CONVECTION EASTWARD ACROSS AREA WITH HEAVY RAINFALL
MENTIONED. THEN THERE IS A BREAK...CHANCE POPS...UNTIL THE MAIN
ROUND CONVECTION MOVES THROUGH LATE THIS AFTERNOON AND EVENING.
WITH THIS ROUND HAVE GUSTY WINDS MENTIONED IN ADDITION TO THE
HEAVY RAINFALL.
PRECIPITABLE WATERS VALUES ARE 1 TO 3 STANDARD DEVIATIONS ABOVE
NORMAL. THE NCEP PWAT CHART HAS KALB WITH A PWAT OF 1.78" /168% OF
NORMAL/...KBUF AT 1.88" /190% OF NORMAL/...AND KPIT 1.95" /189%/.
PRECIPITABLE WATER VALUES ARE EXPECTED TO INCREASE TO 2 TO 2.25
INCHES AHEAD OF THE APPROACHING COLD FRONT.
RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR ARE POSSIBLE AND
WOULD RESULT IN URBAN...POOR DRAINAGE...AND SMALL STREAM FLOODING.
THERE IS CONCERN THAT STORMS COULD TRAIN...MOVE...OVER THE SAME
AREAS RESULTING IN FLASH FLOODING.
WHILE RIVER FLOODING IS GENERALLY NOT EXPECTED...SIGNIFICANT
WITHIN BANK RISES ARE EXPECTED ON SOME RIVERS.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR CTZ001-013.
NY...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR NYZ032-033-
038>043-047>054-058>061-063>066-082>084.
MA...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR MAZ001-025.
VT...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR VTZ013>015.
&&
SYNOPSIS...11
NEAR TERM...IAA/11/WASULA
SHORT TERM...11
LONG TERM...KL
AVIATION...KL/WASULA
FIRE WEATHER...11
HYDROLOGY...11/WASULAHazardous weather outlook, Aug 5, 2:15 PM EDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 215 PM EDT SUN AUG 5 2012 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-061100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 215 PM EDT SUN AUG 5 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS THE CHANCE FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING WITH THE MAIN THREAT BEING DAMAGING WINDS PARTICULARLY ACROSS THE WESTERN ADIRONDACKS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. ALSO...THERE IS A CHANCE OF THUNDERSTORMS THURSDAY...FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SEND REPORTS OF RAINFALL AMOUNTS OF 2 INCHES OR MORE...BANKFULL OR NEAR BANKFULL BODIES OF WATER...AND ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Aug 5, 12:07 PM EDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1207 PM EDT SUN AUG 5 2012
NYZ041-050-051630-
SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
1207 PM EDT SUN AUG 5 2012
...A STRONG THUNDERSTORM IN
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 1205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND HEAVY
RAIN. THIS STORM WAS LOCATED NEAR GALWAY...OR ABOUT 12 MILES WEST OF
SARATOGA SPRINGS...AND MOVING NORTHEAST AT 35 MPH.
THE THUNDERSTORM WILL BE NEAR...
CORINTH BY 1230 PM EDT
RAINFALL AMOUNTS MAY APPROACH A HALF AN INCH OR SO IN AN HOUR.
LAT...LON 4330 7383 4325 7383 4325 7380 4322 7376
4327 7373 4328 7369 4326 7367 4329 7368
4329 7365 4330 7364 4325 7359 4316 7358
4295 7404 4301 7410 4313 7412
TIME...MOT...LOC 1606Z 235DEG 29KT 4308 7401
WASULASpecial weather statement, Aug 5, 12:35 PM EDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1235 PM EDT SUN AUG 5 2012
NYZ041-050-083-051700-
SOUTHEAST WARREN NY-SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
1235 PM EDT SUN AUG 5 2012
...A STRONG THUNDERSTORM IN
WARREN COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 1233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...OCCASIONAL LIGHTNING...WINDS
AROUND 50 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED 6 MILES
NORTHEAST OF ROCK CITY FALLS...OR ABOUT 6 MILES NORTHWEST OF
SARATOGA SPRINGS...AND MOVING NORTHEAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTHEAST OF CORINTH BY 1245 PM EDT
GLENS FALLS AND 6 MILES SOUTHEAST OF WEST GLENS FALLS BY 100 PM EDT
RAINFALL AMOUNTS COULD APPROACH A HALF AN INCH IN A HALF HOUR FROM
THIS THUNDERSTORM.
LAT...LON 4330 7359 4327 7360 4326 7358 4324 7360
4321 7358 4317 7359 4315 7358 4313 7359
4312 7358 4301 7388 4317 7406 4337 7360
TIME...MOT...LOC 1635Z 239DEG 28KT 4314 7384
WASULASpecial weather statement, Aug 5, 1:00 PM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 100 PM EDT SUN AUG 5 2012 NYZ041-043-083-084-051745- SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-SOUTHEAST WARREN NY- NORTHERN SARATOGA NY- 100 PM EDT SUN AUG 5 2012 ...A STRONG THUNDERSTORM MOVING ACROSS NORTHERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK... SOUTHEASTERN WARREN COUNTY IN EAST CENTRAL NEW YORK... NORTHEASTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK... AT 1253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR SARATOGA SPRINGS...OR ABOUT OVER SARATOGA SPRINGS...AND MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... FORT EDWARD AND HUDSON FALLS BY 120 PM EDT HARTFORD BY 140 PM EDT RAINFALL RATES MAY APPROACH A HALF AN INCH IN AN HOUR. LAT...LON 4341 7340 4321 7326 4303 7380 4318 7392 TIME...MOT...LOC 1659Z 242DEG 28KT 4315 7374 WASULA
Special weather statement, Aug 5, 1:50 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
150 PM EDT SUN AUG 5 2012
NYZ041>043-050-083-084-VTZ013-051830-
BENNINGTON VT-SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-
NORTHERN WARREN NY-SOUTHEAST WARREN NY-SOUTHERN SARATOGA NY-
NORTHERN SARATOGA NY-
150 PM EDT SUN AUG 5 2012
...STRONG THUNDERSTORMS IN
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
MOVING INTO BENNINGTON COUNTY SOUTHERN VERMONT....
AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 10 MILES WEST OF COMSTOCK TO GREENWICH TO
MECHANICVILLE...OR ALONG A LINE EXTENDING FROM LAKE GEORGE VILLAGE TO
9 MILES WEST OF SALEM TO MECHANICVILLE...AND MOVING EAST AT 20 MPH.
THUNDERSTORMS WILL BE NEAR...
CAMBRIDGE BY 210 PM EDT
COMSTOCK BY 215 PM EDT
HARTFORD AND SALEM BY 220 PM EDT
SHAFTSBURY...ARLINGTON...GRANVILLE AND 8 MILES NORTHWEST OF
BENNINGTON BY 230 PM EDT
VERY HEAVY RAINFALL IS POSSIBLE WITH LINE OF SHOWERS AND
THUNDERSTORMS WITH RAINFALL RATES OF 1 TO 2 INCHES IN AN HOUR. THIS
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POOR
DRAINAGE FLOODING IN LOW LYING AREAS.
LAT...LON 4312 7294 4312 7300 4293 7300 4281 7303
4284 7328 4294 7327 4297 7343 4294 7345
4294 7365 4288 7369 4290 7377 4349 7362
4351 7325 4332 7325 4330 7289
TIME...MOT...LOC 1748Z 292DEG 17KT 4346 7361 4314 7346
4295 7362
WASULASpecial weather statement, Aug 5, 3:39 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
339 PM EDT SUN AUG 5 2012
CTZ001-013-NYZ065-066-052015-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-WESTERN DUTCHESS NY-
EASTERN DUTCHESS NY-
339 PM EDT SUN AUG 5 2012
...A STRONG THUNDERSTORM IN
LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR PAWLING...OR
ABOUT OVER PAWLING...AND MOVING NORTHEAST AT 35 MPH.
THE THUNDERSTORM WILL BE NEAR...
GAYLORDSVILLE...MERWINSVILLE...NEW MILFORD AND KENT BY 350 PM EDT
NEW PRESTON BY 400 PM EDT
LITCHFIELD...8 MILES NORTHWEST OF THOMASTON AND 9 MILES SOUTHWEST OF
TORRINGTON BY 415 PM EDT
RAINFALL RATES OF AN INCH AN HOUR ARE POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4148 7337 4151 7339 4149 7345 4166 7351
4152 7353 4151 7372 4165 7376 4189 7311
4167 7299 4158 7306 4155 7316 4151 7316
4150 7331 4146 7331
TIME...MOT...LOC 1937Z 247DEG 29KT 4161 7359
WASULASpecial weather statement, Aug 5, 4:18 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
418 PM EDT SUN AUG 5 2012
CTZ001-013-052045-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-
418 PM EDT SUN AUG 5 2012
...A STRONG THUNDERSTORM IN
LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR
TORRINGTON...AND MOVING NORTHEAST AT 35 MPH.
THE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTHEAST OF WINSTED BY 425 PM EDT
NEW HARTFORD BY 430 PM EDT
RAINFALL RATES OF AN INCH AN HOUR ARE POSSIBLE WITH THIS
THUNDERSTORM. THIS HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON
ROADWAYS IN SOME AREAS.
LAT...LON 4153 7325 4188 7324 4199 7302 4197 7302
4198 7290 4191 7290 4186 7295 4184 7293
4182 7294 4179 7301 4164 7298 4156 7310
4155 7315 4151 7316 4150 7323
TIME...MOT...LOC 2017Z 235DEG 29KT 4180 7306
WASULA/KTThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 3:38 AM EDT | Flash Flood Watch | ALY | Northwest Hills Planning Region | 18 hr |
| Aug 5, 3:39 PM EDT | Special Weather Statement | ALY | 36 min | |
| Aug 5, 4:18 PM EDT | Special Weather Statement | ALY | 27 min | |
| Aug 5, 6:38 PM EDT | Severe Thunderstorm Warning | ALY | Northwest Hills Planning Region | 67 min |
| Aug 5, 7:30 PM EDT | Severe Thunderstorm Warning | ALY | Northwest Hills Planning Region | 60 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.